Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 49, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 29, 2013, 4:03 PM CDT for 6 counties in Texas. It was in force for 87 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2013, 4:03 PM CDT (21:03 UTC)
- Expired
- May 29, 2013, 5:30 PM CDT
- In force
- 87 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Collingsworth County, TX, Donley County, TX, Gray County, TX, Hemphill County, TX, Roberts County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 122 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 4:18 PM CDT | TSTM WND GST 60 | 10 Nw Mobeetie, TX | PEA SIZE HAIL ALSO FELL WITH THIS STORM |
| May 29, 4:33 PM CDT | TSTM WND GST 70 | 10 Ne Mobeetie, TX | 60-70 MPH WINDS |
| May 29, 4:36 PM CDT | TSTM WND GST 60 | 2 W Dozier, TX | 50-60 MPH WINDS |
| May 29, 5:30 PM CDT | HAIL 1 | 6 Sw Wellington, TX | |
| May 29, 5:31 PM CDT | TSTM WND GST 63 | 6 E Canadian, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 12:22 PM CDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3011 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 11.1
The text
As transmitted, in the capitals the NWS used until 2016.
107
WUUS54 KAMA 292103
SVRAMA
TXC087-129-179-211-393-483-292230-
/O.NEW.KAMA.SV.W.0049.130529T2103Z-130529T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
403 PM CDT WED MAY 29 2013
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS...
EASTERN DONLEY COUNTY IN THE PANHANDLE OF TEXAS...
EASTERN GRAY COUNTY IN THE PANHANDLE OF TEXAS...
HEMPHILL COUNTY IN THE PANHANDLE OF TEXAS...
SOUTHEASTERN ROBERTS COUNTY IN THE PANHANDLE OF TEXAS...
WHEELER COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 530 PM CDT
* AT 358 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST
OF CODMAN TO 10 MILES EAST OF BRICE...AND MOVING NORTHEAST AT 45
MPH.
* LOCATIONS IMPACTED INCLUDE...
WELLINGTON... SHAMROCK... MIAMI...
CANADIAN... WHEELER... TWITTY...
SAMNORWOOD... QUAIL... NEW MOBEETIE...
MCLEAN... LUTIE... LORA...
LELA... LAKE MARVIN... KELLERVILLE...
HEDLEY... GLAZIER... DOZIER...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 138 AND 176.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
&&
LAT...LON 3474 10075 3564 10067 3598 10053 3606 10001
3606 10000 3475 9999
TIME...MOT...LOC 2103Z 225DEG 40KT 3562 10059 3476 10067
$$
LG5 follow-up statements
576
WWUS54 KAMA 292119
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
419 PM CDT WED MAY 29 2013
TXC087-129-179-211-393-483-292230-
/O.CON.KAMA.SV.W.0049.000000T0000Z-130529T2230Z/
DONLEY TX-GRAY TX-HEMPHILL TX-ROBERTS TX-WHEELER TX-COLLINGSWORTH TX-
419 PM CDT WED MAY 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
COLLINGSWORTH...WHEELER...SOUTHEASTERN ROBERTS...HEMPHILL...EASTERN
GRAY AND EASTERN DONLEY COUNTIES UNTIL 530 PM CDT...
AT 416 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF LORA TO 5
MILES SOUTHEAST OF HEDLEY...MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS
INCLUDE...
WELLINGTON... SHAMROCK... MIAMI...
CANADIAN... WHEELER... TWITTY...
SAMNORWOOD... QUAIL... NEW MOBEETIE...
MCLEAN... LUTIE... LORA...
LELA... LAKE MARVIN... KELLERVILLE...
HEDLEY... GLAZIER... DOZIER...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 138 AND 176.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR CENTRAL OKLAHOMA AND CENTRAL TEXAS.
LAT...LON 3474 10075 3564 10067 3598 10053 3606 10001
3606 10000 3475 9999
TIME...MOT...LOC 2120Z 225DEG 40KT 3570 10048 3484 10057
$$
JOHNSON110
WWUS54 KAMA 292132
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
432 PM CDT WED MAY 29 2013
TXC087-129-179-211-393-483-292230-
/O.CON.KAMA.SV.W.0049.000000T0000Z-130529T2230Z/
DONLEY TX-GRAY TX-HEMPHILL TX-ROBERTS TX-WHEELER TX-COLLINGSWORTH TX-
432 PM CDT WED MAY 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
COLLINGSWORTH...WHEELER...SOUTHEASTERN ROBERTS...HEMPHILL...EASTERN
GRAY AND EASTERN DONLEY COUNTIES UNTIL 530 PM CDT...
AT 430 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES EAST OF LORA TO 7
MILES SOUTHWEST OF QUAIL...MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS
INCLUDE...
WELLINGTON... SHAMROCK... MIAMI...
CANADIAN... WHEELER... TWITTY...
SAMNORWOOD... QUAIL... NEW MOBEETIE...
MCLEAN... LUTIE... LORA...
LELA... LAKE MARVIN... KELLERVILLE...
HEDLEY... GLAZIER... DOZIER...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 138 AND 176.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR CENTRAL OKLAHOMA AND CENTRAL TEXAS.
LAT...LON 3474 10075 3564 10067 3598 10053 3606 10001
3606 10000 3475 9999
TIME...MOT...LOC 2132Z 225DEG 40KT 3573 10040 3487 10050
$$
JOHNSON928
WWUS54 KAMA 292138
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
438 PM CDT WED MAY 29 2013
TXC087-129-179-211-393-483-292230-
/O.CON.KAMA.SV.W.0049.000000T0000Z-130529T2230Z/
DONLEY TX-GRAY TX-HEMPHILL TX-ROBERTS TX-WHEELER TX-COLLINGSWORTH TX-
438 PM CDT WED MAY 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
COLLINGSWORTH...WHEELER...SOUTHEASTERN ROBERTS...HEMPHILL...EASTERN
GRAY AND EASTERN DONLEY COUNTIES UNTIL 530 PM CDT...
AT 434 PM CDT...TRAINED WEATHER SPOTTERS AND NATIONAL WEATHER SERVICE
METEOROLOGISTS WERE TRACKING A LINE OF SEVERE THUNDERSTORMS PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. PING PONG SIZE HAIL IS ALSO
POSSIBLE. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10
MILES EAST OF LORA TO 5 MILES WEST OF QUAIL...MOVING NORTHEAST AT 45
MPH.
* LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS
INCLUDE...
WELLINGTON... SHAMROCK... MIAMI...
CANADIAN... WHEELER... TWITTY...
SAMNORWOOD... QUAIL... NEW MOBEETIE...
MCLEAN... LUTIE... LORA...
LELA... LAKE MARVIN... KELLERVILLE...
HEDLEY... GLAZIER... DOZIER...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 138 AND 176.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR CENTRAL OKLAHOMA AND CENTRAL TEXAS.
LAT...LON 3474 10075 3564 10067 3598 10053 3606 10001
3606 10000 3475 9999
TIME...MOT...LOC 2138Z 225DEG 40KT 3578 10034 3492 10044
$$
JOHNSON795
WWUS54 KAMA 292157
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
457 PM CDT WED MAY 29 2013
TXC129-179-393-292206-
/O.CAN.KAMA.SV.W.0049.000000T0000Z-130529T2230Z/
DONLEY TX-GRAY TX-ROBERTS TX-
457 PM CDT WED MAY 29 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROBERTS...EASTERN
GRAY AND EASTERN DONLEY COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR CENTRAL OKLAHOMA AND CENTRAL TEXAS.
LAT...LON 3475 10053 3598 10053 3606 10002 3605 10000
3475 10000
TIME...MOT...LOC 2156Z 225DEG 40KT 3592 10016 3506 10027
$$
TXC087-211-483-292230-
/O.CON.KAMA.SV.W.0049.000000T0000Z-130529T2230Z/
HEMPHILL TX-WHEELER TX-COLLINGSWORTH TX-
457 PM CDT WED MAY 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
COLLINGSWORTH...WHEELER AND HEMPHILL COUNTIES UNTIL 530 PM CDT...
AT 452 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 2 MILES WEST OF LAKE MARVIN
TO 2 MILES SOUTHWEST OF SAMNORWOOD...MOVING NORTHEAST AT 45 MPH.
BLOWING DUST...REDUCING VISIBILITIES WILL ALSO BE POSSIBLE.
* LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS
INCLUDE...
WELLINGTON... SHAMROCK... CANADIAN...
WHEELER... TWITTY... SAMNORWOOD...
QUAIL... NEW MOBEETIE... LUTIE...
LELA... LAKE MARVIN... KELLERVILLE...
GLAZIER... DOZIER... DODSON...
BRISCOE... ALLISON... MOBEETIE...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 147 AND 176.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR CENTRAL OKLAHOMA AND CENTRAL TEXAS.
LAT...LON 3475 10053 3598 10053 3606 10002 3605 10000
3475 10000
TIME...MOT...LOC 2156Z 225DEG 40KT 3592 10016 3506 10027
$$
JOHNSON827
WWUS54 KAMA 292214
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
514 PM CDT WED MAY 29 2013
TXC087-211-483-292230-
/O.CON.KAMA.SV.W.0049.000000T0000Z-130529T2230Z/
HEMPHILL TX-WHEELER TX-COLLINGSWORTH TX-
514 PM CDT WED MAY 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
COLLINGSWORTH...WHEELER AND EASTERN HEMPHILL COUNTIES UNTIL 530 PM
CDT...
AT 513 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF HIGGINS TO
6 MILES SOUTHEAST OF SHAMROCK...MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS
INCLUDE...
WELLINGTON... SHAMROCK... WHEELER...
TWITTY... SAMNORWOOD... QUAIL...
LUTIE... LELA... LAKE MARVIN...
GLAZIER... DOZIER... DODSON...
BRISCOE... ALLISON...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 153 AND 176.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR CENTRAL OKLAHOMA AND CENTRAL TEXAS.
LAT...LON 3475 10000 3475 10052 3500 10044 3601 10035
3606 10001 3605 10000
TIME...MOT...LOC 2214Z 225DEG 40KT 3601 10007 3515 10019
$$
JOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:52 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, May 29, 2:52 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
252 PM CDT WED MAY 29 2013
.SHORT TERM...
THE DRYLINE REMAINS APPROXIMATELY ALONG A LINE FROM GUYMON...WEST OF
GRUVER...WEST OF BORGER...EAST OF AMARILLO...TO WAYSIDE. STORMS HAVE
ALREADY DEVELOPED ALONG THIS DRYLINE AND ONE QUICKLY BECAME SEVERE
THOUGH IT HAS WEAKENED SOMEWHAT LATELY.
THE ATMOSPHERE STILL LOOKS VERY UNSTABLE EAST OF THE DRYLINE...THE
18Z KAMA SOUNDING HAD A CAPE VALUE OF 2500 J/KG WITH A MINIMAL CAP.
THUS ANY STORMS THAT DEVELOP COULD QUICKLY BECOME SEVERE. ONE
LIMITING FACTOR AT LEAST INITIALLY COULD BE A BROAD THICK CIRRUS
ANVIL COVERING AREAS AHEAD OF WHERE THESE STORMS WILL BE MOVING
INTO...LIMITING THE HEATING AHEAD OF THE STORMS. AS FOR
HAZARDS...HAIL AND WINDS REMAIN THE PRIMARY HAZARDS...THOUGH
TORNADOES ARE ALSO A POSSIBILITY. IN ADDITION...GIVEN TRAINING
STORMS...THERE COULD BE A LOCALIZED FLASH FLOODING THREAT.
EXPECT THIS DRYLINE TO CONTINUE PROGRESS EAST THROUGH AT LEAST THE
DAY TIME HOURS. THERE IS SOME DISAGREEMENT BETWEEN MODELS IF THE
DRYLINE WILL RETREAT AFTER SUNSET. EVEN IF IT DOES RETREAT DOUBT THAT
IT WILL MOVE ANY FURTHER WEST OF IT/S CURRENT POSITION.
.LONG TERM...
AS THE MAIN UPPER LEVEL SHORT WAVE TROUGH LIFTS NORTHEAST...SHOULD
SEE A TRANSITION TO A DRIER PATTERN OVER THE NEXT FEW DAYS. NO MAJOR
CHANGES THROUGH THE LONG TERM AS THE PREVIOUS FORECAST LOOKS ON TRACK
AND FOCUS WAS ON THE IMPACTS IN THE SHORT TERM.
JOHNSON
&&
.FIRE WEATHER...
DRIER AIR IS EXPECTED ACROSS THE PANHANDLES TOMORROW AS RELATIVE
HUMIDITY VALUES SHOULD BE BELOW 15 PERCENT FOR ALL OF THE OKLAHOMA
AND TEXAS PANHANDLES. ELEVATED TO NEAR CRITICAL FIRE WEATHER
CONDITIONS WILL BE POSSIBLE IN THE WESTERN AND CENTRAL TEXAS
PANHANDLE WHERE THE WINDS WILL BE NEAR OR ABOVE 15 MPH. ELEVATED TO
CRITICAL FIRE WEATHER CONDITIONS WILL AGAIN BE POSSIBLE IN THE
WESTERN TEXAS PANHANDLE ON FRIDAY DUE TO LOW RELATIVE HUMIDITY VALUES
AND STRONG WINDS.
JOHNSON
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 92 60 95 62 98 / 10 10 5 5 5
BEAVER OK 85 64 88 60 89 / 30 30 10 5 10
BOISE CITY OK 91 55 90 57 92 / 5 5 5 5 5
BORGER TX 91 64 95 68 97 / 20 20 5 5 10
BOYS RANCH TX 95 57 96 59 97 / 5 5 5 5 5
CANYON TX 92 58 96 61 97 / 10 10 5 5 5
CLARENDON TX 86 64 94 64 95 / 20 20 5 5 10
DALHART TX 93 53 95 57 95 / 5 5 5 5 5
GUYMON OK 93 57 93 59 93 / 20 20 5 5 5
HEREFORD TX 92 57 95 61 97 / 5 5 5 5 5
LIPSCOMB TX 85 64 90 64 90 / 40 40 10 5 10
PAMPA TX 85 60 93 65 92 / 20 20 5 5 10
SHAMROCK TX 84 66 94 65 93 / 50 50 5 5 10
WELLINGTON TX 87 69 96 66 95 / 50 50 10 5 10
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: DALLAM...DEAF SMITH...HARTLEY...MOORE...OLDHAM...
POTTER...RANDALL...SHERMAN.
OK...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: CIMARRON...TEXAS.
&&
15/16Hazardous weather outlook, May 29, 3:02 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 302 PM CDT WED MAY 29 2013 OKZ001>003-TXZ001>020-300815- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 302 PM CDT WED MAY 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS MAINLY THE EASTERN TWO THIRDS OF THE PANHANDLES TODAY AND TONIGHT. SOME STORMS MAY BECOME SEVERE EAST OF A GUYMON TO WAYSIDE LINE WITH THE GREATEST THREAT FOR SEVERE THUNDERSTORMS ALONG AND EAST OF A PERRYTON TO CLARENDON LINE. LARGE HAIL...DAMAGING WINDS...AND LOCALIZED FLOODING WILL BE THE MAIN HAZARDS...THOUGH AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ALONG AND WEST OF A GUYMON TO AMARILLO LINE THIS AFTERNOON AND EVENING AS RELATIVE HUMIDITY VALUES FALL TO 5 TO 15 PERCENT WHILE SOUTHWEST WINDS INCREASE TO 20 TO 30 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE WESTERN AND CENTRAL PANHANDLES THURSDAY AND FRIDAY. CHANCES FOR THUNDERSTORMS MAY RETURN MONDAY AND TUESDAY AFTERNOON AND EVENING WITH THE BEST CHANCES OVER THE EASTERN TEXAS AND OKLAHOMA PANHANDLES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NECESSARY FROM EARLY THIS AFTERNOON INTO THIS EVENING EAST OF A GUYMON TO WAYSIDE LINE. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR CRITICAL FIRE WEATHER CONDITIONS TODAY AND ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS THURSDAY AND FRIDAY. JOHNSON
In the hours before
Special weather statement, May 29, 2:51 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
251 PM CDT WED MAY 29 2013
TXZ014-018-019-292015-
ARMSTRONG TX-DONLEY TX-GRAY TX-
251 PM CDT WED MAY 29 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ARMSTRONG...SOUTHWESTERN
GRAY AND WESTERN DONLEY COUNTIES UNTIL 315 PM CDT...
AT 248 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF
GROOM TO 17 MILES EAST OF WAYSIDE...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
CLARENDON... LEFORS... LAKE MCCLELLAN...
HOWARDWICK... GREENBELT LAKE...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 115 AND 131.
THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3519 10112 3518 10108 3522 10109 3550 10075
3477 10088 3474 10095 3474 10130
TIME...MOT...LOC 1951Z 229DEG 26KT 3517 10107 3476 10123
LGLocal storm report, May 29, 3:06 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
306 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM HAIL 6 WNW LAKE MCCLELLAN 35.25N 100.97W
05/29/2013 E2.00 INCH GRAY TX STORM CHASER
&&
EVENT NUMBER AMA1300533
SFJSpecial weather statement, May 29, 3:26 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 326 PM CDT WED MAY 29 2013 TXZ004-009-292100- OCHILTREE TX-ROBERTS TX- 326 PM CDT WED MAY 29 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROBERTS AND SOUTHERN OCHILTREE COUNTIES UNTIL 400 PM CDT... AT 325 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 20 MILES SOUTHWEST OF WOLF CREEK PARK...OR 21 MILES SOUTHEAST OF SPEARMAN...MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... WOLF CREEK PARK... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3639 10094 3625 10056 3589 10085 3597 10105 TIME...MOT...LOC 2026Z 208DEG 33KT 3601 10090 JOHNSON
Local storm report, May 29, 3:36 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
336 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL HOWARDWICK 35.04N 100.91W
05/29/2013 E0.88 INCH DONLEY TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1300534
PLISCHKELocal storm report, May 29, 3:52 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
352 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM HAIL 1 NE CLARENDON 34.95N 100.88W
05/29/2013 M0.75 INCH DONLEY TX TRAINED SPOTTER
VIA SPOTTERNETWORK
&&
EVENT NUMBER AMA1300535
FENNERLocal storm report, May 29, 4:02 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
402 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL LEFORS 35.44N 100.80W
05/29/2013 E1.75 INCH GRAY TX EMERGENCY MNGR
ALSO SOME MINOR STREET FLOODING AND 45 MPH WINDS.
&&
EVENT NUMBER AMA1300536
FENNERThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:24 PM CDT | Areal Flood Advisory | AMA | Deaf Smith | 3 hr |
| May 28, 7:30 PM CDT | Tornado Warning | AMA | Deaf Smith | 45 min |
| May 28, 8:16 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 59 min |
| May 28, 8:54 PM CDT | Tornado Warning | AMA | Deaf Smith, Oldham | 36 min |
| May 28, 8:56 PM CDT | Flash Flood Warning | AMA | Deaf Smith | 4 hr |
| May 28, 9:09 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 66 min |
| May 28, 9:24 PM CDT | Tornado Warning | AMA | Deaf Smith, Oldham | 36 min |
| May 28, 9:45 PM CDT | Special Weather Statement | AMA | Potter, Randall | 30 min |
| May 28, 9:57 PM CDT | Tornado Warning | AMA | Deaf Smith, Oldham | 33 min |
| May 28, 10:29 PM CDT | Tornado Warning | AMA | Deaf Smith, Oldham | 31 min |
| May 28, 11:00 PM CDT | Tornado Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 30 min |
| May 28, 11:28 PM CDT | Tornado Warning | AMA | Potter, Randall | 32 min |
| May 28, 11:55 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Potter, Randall | 65 min |
| May 29, 12:08 AM CDT | Areal Flood Advisory | AMA | Potter, Randall | 3 hr |
| May 29, 1:00 AM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Roberts | 60 min |
| May 29, 1:46 AM CDT | Tornado Warning | AMA | Gray | 44 min |
| May 29, 1:56 AM CDT | Special Weather Statement | AMA | Hemphill, Roberts | 34 min |
| May 29, 2:25 AM CDT | Severe Thunderstorm Warning | AMA | Gray, Hemphill, Roberts, Wheeler | 65 min |
| May 29, 2:48 AM CDT | Special Weather Statement | AMA | Roberts | 42 min |
| May 29, 2:51 AM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb | 39 min |
| May 29, 3:26 AM CDT | Special Weather Statement | AMA | Ochiltree | 49 min |
| May 29, 3:40 AM CDT | High Wind Warning | AMA | Hansford, Hemphill, Hutchinson, Lipscomb, Ochiltree, Roberts | 54 min |
| May 29, 4:51 AM CDT | Red Flag Warning | AMA | Dallam, Deaf Smith, Hartley, Moore, Oldham, Potter and 2 more | 16 hr |
| May 29, 1:00 PM CDT | Special Weather Statement | AMA | Hutchinson | 30 min |
| May 29, 1:10 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson | 65 min |
| May 29, 1:37 PM CDT | Special Weather Statement | AMA | Armstrong | 23 min |
| May 29, 2:03 PM CDT | Special Weather Statement | AMA | Armstrong | 27 min |
| May 29, 2:16 PM CDT | Special Weather Statement | AMA | Roberts | 29 min |
| May 29, 2:29 PM CDT | Special Weather Statement | AMA | Gray | 31 min |
| May 29, 2:43 PM CDT | Special Weather Statement | AMA | Roberts | 32 min |
| May 29, 2:51 PM CDT | Special Weather Statement | AMA | Gray | 24 min |
| May 29, 2:55 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Donley, Gray | 95 min |
| May 29, 3:14 PM CDT | Tornado Warning | AMA | Donley | 46 min |
| May 29, 3:26 PM CDT | Special Weather Statement | AMA | Ochiltree | 34 min |
| May 29, 3:37 PM CDT | Tornado Warning | AMA | Donley, Gray | 23 min |
| May 29, 4:00 PM CDT | Tornado Warning | AMA | Gray, Wheeler | 30 min |
| May 29, 4:10 PM CDT | Tornado Warning | AMA | Collingsworth, Donley | 65 min |
| May 29, 4:30 PM CDT | Tornado Warning | AMA | Hemphill, Wheeler | 60 min |
| May 29, 5:27 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 93 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.